Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Mean value theorems for functions satisfying the inequality Δu+Keu≧0

  • 65 Accesses

  • 9 Citations

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Ahlfors, S., Geodesic curvature and area, Studies in Mathematical Analysis and Related Topics: Essays in honor of G. Pólya, Stanford University Press, California 1962, 1–7.

  2. 2.

    Bandle, C., Extensions of an inequality by Pólya and Schiffer. Pac. J. Math. 42, 543–555 (1972).

  3. 3.

    Bandle, C., Konstruktion isoperimetrischer Ungleichungen der mathematischen Physik aus solchen der Geometrie. Comment. Math. Helv. 46, 182–213 (1971).

  4. 4.

    Bellman, R., On the non-negativity of Green's functions. Boll. Unione Matem. Ital. 12, 411–413 (1957).

  5. 5.

    Bol, G., Isoperimetrische Ungleichung für Bereiche auf Flächen. Jahresbericht d. Deutschen Mathem.-Vereinigung 51, 219–257 (1941).

  6. 6.

    Cohen, D. S., & H. B. Keller, Some positone problems suggested by nonlinear heat generation. J. Math. Mech. 16, 1361–1376 (1967).

  7. 7.

    Courant, R., & D. Hilbert, Methods of Mathematical Physics, vol. 2. New York: Interscience 1962.

  8. 8.

    Fiala, F., Le problème des isopérimètres sur les surfaces ouvertes à courbure positive. Comment. Math. Helv. 13, 293–346 (1940–41).

  9. 9.

    Fujita, H., On the nonlinear equations \(\Delta u + e^u = {\text{0}}\frac{{\partial v}}{{\partial t}} = \Delta v{\text{ + }}e^v \). Bull. Amer. Math. Soc. 75, 132–135 (1969).

  10. 10.

    Gelfand, J. M., Some problems in the theory of quasilinear equations. Amer. Math. Soc. Transl. Ser. 2, 29, 295–381 (1963).

  11. 11.

    Hartman, P., Geodesic parallel coordinates in the large. Amer. J. of Math. 86, 705–727 (1964).

  12. 12.

    Osserman, R., On the inequality Δu≦f(u). Pac. J. Math. 7, 1641–1647 (1957).

  13. 13.

    Pólya, G., & M. Schiffer, Convexity of functional by transplantation. J. Anal. Math. 3, 245–345 (1953–54).

  14. 14.

    Pólya, G., & G. Szegö, Aufgaben und Lehrsätze aus der Analysis, vol. 2. Berlin: Springer 1925.

  15. 15.

    Pólya, G., & G. Szegö, Isoperimetric Inequalities in Mathematical Physics. Princeton: Van Nostrand 1951.

  16. 16.

    Saks, The Theory of Integral. New York: Hafner.

Download references

Author information

Additional information

The author wishes to thank Professor M. M. Schiffer for his encouragement and help during the preparation of this paper.

This work was supported by the Swiss National Foundation of Science.

Communicated by M. M. Schiffer

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Bandle, C. Mean value theorems for functions satisfying the inequality Δu+Keu≧0. Arch. Rational Mech. Anal. 51, 70–84 (1973). https://doi.org/10.1007/BF00275994

Download citation

Keywords

  • Neural Network
  • Complex System
  • Nonlinear Dynamics
  • Electromagnetism